Im on 80mg with 300mg of lamictal. Adding latuda is working beautifully, but I notice I gradually taper off at the end of the night over a few hours. Because of that I'm not taking it with dinner (I have kids and need to be awake). I also notice I'm groggy when I wake up, and the drowsiness is lasting about 9-10 hours.
My Dr said this is probably an issue of poor sleep bc the drowsiness (like weight gain here) is pretty uncommon.
Is anyone in the same boat? Has taking it with food reduced that for anyone?
This is the only thing that's worked well in 10 years of trying so I don't want to give it up. I'm afraid when I go back to work it's gonna be a challenge though.
Yes. Latuda makes me super drowsy. It doesn't knock me out right away, but I take it at 11:30pm, end up sleeping until noon, and then I am a zombie for the rest of the day. Same if I take it earlier. It also makes my body feel heavy/sluggish and my blood doesn't circulate as well. I only take 10mg too because the full 20mg will have me sleeping 14 hrs with no reprieve. It's actually getting worse the longer I take it.
You're supposed to take it with food or you won't absorb the full dose, but that doesn't seem to make a difference in the sleepiness. Also taking 150mg Lamictal.
I don't know what to do because it is so effective for my moods and depression, but I would like to be alert in life too.
1 April 2019
I started this med 3 weeks ago at 20 mg and right away noticed severe daytime drowsiness to the point where I just started taking it at night. I was almost dozing off to sleep at work. Now at 40mg. I'm starting to feel tired in the daytime even though I take it at night. Can't be this tired during the day. Just slept for an hr. 5-6 pm. May have to dial it back to 20.
14 Oct 2018
i was on 80mg after dinner and within 30 mins-1hhr i felt drowsy. i had been on 60 mg and am back on 60mg and i no longer feel drowsy after dinner. if you need to be on 80mg, try taking it after two-three hours dinner and just before sleeping (30 mins-1 hr). if you feel lethargy for a longer period/groggy when you wake up, try timing of taking the medication within dinner time because it takes roughly six-seven hours digestion and Latuda works well with meals (at least 300 calories).
i suspect that 80mg just knocks us off to sleep because it is a strong dosage. anyhoo, try finding your sweetspot because it works wonderfully for me now.
14 Oct 2018
I have experienced drowsiness with latuda as well. I become drowsy shortly after taking it (evening), although this is temporary and I cannot notice any after effect the following morning. I am on 120 mgs, I believe that the max dose is 140.
24 July 2018
Over the past few months we've dialed back the latuda from 80mg to 40mg. I noticed a big difference from 80mg to 60mg but it was still enough of a problem to be frustrating. 40mg is the magic number for me.
Since switching I'm motivated again (didn't even realize that was an issue until the switch), which has made me far more productive. My anxiety is practically gone, and I'm getting much better sleep. On the higher dose I was obsessing and worrying so much over being tired that I was waking up constantly throughout the night, then the lack of sleep made my anxiety spike throughout the day, and it was a vicious cycle.
24 July 2018
I feel tired soon after taking the Latuda. I'm ready for bed at 9pm most nights. However, I wake up frequently during the night and I am wide awake ... this usually occurs around 1 or 2 am. I'm on 60 mg of Latuda. Plus, I have bad shaking so my doctor put me on benztropine to offset ... it works. I am so unmotivated to do anything on the Latuda. I go home from work and I don't do anything.
7 March 2018
Hi, Nouveau! How long have you been taking Latuda? What you describe sounds like a common side effect: "Common side effects of Latuda include: psychomotor retardation, drowsiness, muscle rigidity, nausea, sedation, tremor, and drooling." Generally, this should resolve in just a few days to a week or two. Also, the combination of Latuda and Lamictal can cause some interaction: "During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Cautious dosage titration may be required, particularly at treatment initiation. Ambulatory patients should be counseled to avoid hazardous activities requiring mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities."
If you've been on these meds for some time and are still having problems you should persue the issue further with your doctor. Best regards and I hope you are feeling better soon. Sounds like you've got a lot on your plate!